Korean J. Math. Vol. 32 No. 2 (2024) pp.259-284
DOI: https://doi.org/10.11568/kjm.2024.32.2.259

Ruled surfaces generated by Salkowski curve and its Frenet vectors in Euclidean 3-space

Main Article Content

Ebru Çakıl
Sümeyye Gür Mazlum


In present study, we introduce ruled surfaces whose base curve is the Salkowski curve in Euclidean 3-space and whose generating lines consist of the Frenet vectors of this curve (tangent, principal normal and binormal vectors). Then, we produce regular surfaces from a vector with real coefficients, which is a linear combination of these vectors, and we examine some special cases for these surfaces. Moreover, we present some geometric properties and graphics of all these surfaces.

Article Details


[1] P.Alegre,K.Arslan,A.Carriazo,C.Murathan,G.O ̈ztu ̈rk,Somespecialtypesdevelopableruled surface, Hacettepe J. Math. Stat. 39 (3) (2010), 319–325. Google Scholar

[2] A. T. Ali, Position vectors of slant helices in Euclidean 3-space, J. Egyptian Math. Soc. 20 (1) (2012), 1–6. https://doi.org/10.1016/j.joems.2011.12.005 Google Scholar

[3] A. T. Ali, H. S. Abdel Aziz, A. H. Sorour, Ruled surfaces generated by some special curves in Euclidean 3-Space, J. Egyptian Math. Soc. 21 (2013), 285–294. https://doi.org/10.1016/j.joems.2013.02.004 Google Scholar

[4] M. Altın, A. Kazan, H. B. Karada ̆g, Ruled Surfaces in 3 with Density, Honam Math. J. 41(4) (2019), 683–695. https://doi.org/10.5831/HMJ.2019.41.4.683 Google Scholar

[5] M. Altın, A. Kazan, H. B. Karada ̆g, Ruled surfaces constructed by planar curves in Euclidean 3-space with density, Celal Bayar Univ. J. Sci. 16 (1) (2020), 81–88. Google Scholar

[6] A. Gray, E. Abbena, S. Salamon, Modern differential geometry of curves and surfaces with Mathematica, CRC Press. New York (2006). Google Scholar

[7] S. Gu ̈r, S. S ̧enyurt, Frenet vectors and geodesic curvatures of spheric indicators of Salkowski curves in E3, Hadronic J. 33 (5) (2010), 485–512. Google Scholar

[8] S. Gu ̈r Mazlum, S. S ̧enyurt, M. Bekta ̧s, Salkowski curves and their modified orthogonal frames in E3, J. New Theory. 40 (2022), 1226. https://doi.org/10.53570/jnt.1140546 Google Scholar

[9] S.Gu ̈rMazlum,M.Bekta ̧s, (k,m)−typeslanthelicesforthenullcartancurvewiththeBishop frame in E14, Honam Math. J. 45 (4) (2023), 610–618. https://doi.org/10.5831/HMJ.2023.45.4.610 Google Scholar

[10] S. Gu ̈r Mazlum, Bishop frames of Salkowski curves in E3, Bitlis Eren Univ. J. Sci. 13(1) (2024), 79-91. https://doi.org/10.17798/bitlisfen.1345438 Google Scholar

[11] S. Gu ̈r Mazlum, On the Gaussian curvature of timelike surfaces in Lorentz-Minkowski 3-space, Filomat, 37(28) (2023), 9641-9656. https://doi.org/10.2298/FIL2328641G Google Scholar

[12] S. Izumiya, N. Takeuchi, Special curves and ruled surfaces, Beitr Algebra Geom. 44(1) (2003), 203–212. Google Scholar

[13] S. Izumiya, N. Takeuchi, New special curves and developable surfaces, Turkish J. Math. 28(2) (2004), 153–163. Google Scholar

[14] Y. H. Kim, D. W. Yoon, On the Gauss Map of Ruled Surfaces in Minkowski Space, Rocky Mountain J. Math. 35(5) (2005), 1555–1581. Google Scholar

[15] L. Kula, N. Ekmek ̧ci, Y. Yaylı, K. I ̇larslan, Characterizations of slant helices in Euclidean 3-space, Turkish J. Math. 33 (2009), 1-13. https://doi.org/10.3906/mat-0809-17 Google Scholar

[16] Y. Li, X. Jiang, Z. Wang, Singularity properties of Lorentzian Darboux surfaces in Lorentz–Minkowski spacetime, Res. Math. Sci. 11 (2024), 7. https://doi.org/10.1007/s40687-023-00420-z Google Scholar

[17] Y. Li, Z. Chen, S. H. Nazra, R. A. Abdel-Baky, Singularities for Timelike Developable Surfaces in Minkowski 3-Space, Symmetry. 15 (2023), 277. https://doi.org/10.3390/sym15020277 Google Scholar

[18] Y. Li, Z. Wang, T. Zhao, Geometric algebra of singular ruled surfaces, Adv. Appl. Clifford Algebr. 31 (2021), 1–19. https://doi.org/10.1007/s00006-020-01097-1 Google Scholar

[19] Y. Li, Z. Wang, T. Zhao, Slant helix of order n and sequence of Darboux developables of principal-directional curves, Math. Methods Appl. Sci. 43(17) (2020), 9888–9903. https://doi.org/10.1002/mma.6663 Google Scholar

[20] J. Monterde, Salkowski curves revisited: A family of curves with constant curvature and non-constant torsion, Comput. Aided Geom. Des. 26(3) (2009), 271–278. https://doi.org/10.1016/j.cagd.2008.10.002 Google Scholar

[21] J. Monterde, The Bertrand curve associated to a Salkowski curve, J. Geom. 111(2) (2020), 21. https://doi.org/10.1007/s00022-020-00533-8 Google Scholar

[22] S. Ouarab, A. O. Chahdi, Special family of ruled surfaces in Euclidean 3-space, Int. J. Sci.Eng. Res. 10(5) (2019), 320–327. Google Scholar

[23] M.O ̈nder,O.Kaya,CharacterizationsofslantruledsurfacesintheEuclidean3-space,Caspian J. Math. Sci. 6(1) (2017), 31–46. https://doi.org/10.22080/CJMS.2017.1637 Google Scholar

[24] E. Salkowski, Zur transformation von raumkurven, Math. Ann. 66(4) (1909), 517–557. Google Scholar

[25] A. Sarıo ̆glugil, A. Tutar, On ruled surfaces in Euclidean space E3, Int. J. Contemp. Math. Sci. 2(1) (2007), 1–11. Google Scholar

[26] S. S ̧enyurt, S. Gu ̈r Mazlum, L. Grilli, Gaussian curvatures of parallel ruled surfaces, Appl. Math. Sci. 149(4) (2020), 171–183. https://doi.org/10.12988/ams.2020.912175 Google Scholar

[27] Y. Tun ̧cer, N. Ekmekc ̧i, A study on ruled surface in Euclidean 3-space, J. Dyn. Sys. Geom. Theor. 8(1) (2013), 49–57. https://doi.org/10.1080/1726037X.2010.10698577 Google Scholar

[28] O ̈. G. Yıldız, M. Akyi ̆git, M. Tosun, On the trajectory ruled surfaces of framed base curves in the Euclidean space, Math. Meth. Appl. Sci. 44(9) (2021), 7463–7470. https://doi.org/10.1002/mma.6267 Google Scholar

[29] Y. Yu, H. Liu, S. D. Jung, Structure and characterization of ruled surfaces in Euclidean 3-space, Appl. Math. Comput. 233 (2014), 252–259. https://doi.org/10.1016/j.amc.2014.02.006 Google Scholar